How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Thomas, MD Your Own Question
Dr. Thomas, MD
Dr. Thomas, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 63757
Experience:  Internal Medicine--practice all of internal medicine, all ages, family, also Integrative, CAM, etc
Type Your Medical Question Here...
Dr. Thomas, MD is online now
A new question is answered every 9 seconds

Hi Doctor (I need some advice please) My dad is 87 years

This answer was rated:

Hi Doctor (I need some advice please)

My dad is 87 years old he was admitted into a full care nursing home 12 months ago because he was unable to walk anymore due to getting polio at the age 2

Other than that his general health was good.

Not long after admitting him into the nursing home he starting losing his voice & was struggling to talk (Sounded like he had a dry throat)
He then started imaging things, saying things that were not true & even getting angry.
He sometimes gets a swollen thong.

The doctor at the nursing home has put him on the medication I have listed below.

I am wondering if the medication that he is on is causing these problems?

If so what should I do?

Thank You
Bruno Cali [email protected]

Nexium 40mg tab 1 morning ac Esomeprazole
Torvastat 10mg tab 1 night Atorvastatin Calclum
PanadlOsteo 665mg tab 2 2xdaily Paracetamol
Polaramine 2mg tab 1 2xdaily Dexchlorpheniramine
Serenance 1.5mg tab 1 night Haloperidol
Charcocap 200mg tab 1 3xdaily Activated Charcoal (2 weeks pending review)
SalofalfGran 1g Sachet 1 2xdaily Mesalazine
Systane (eye drops) 1 drop 2xdaily Polyethylene glycol 400pr

Given to him only as required

*Paralgin 500mg tab 2 3xdaily PRN Paracetamol
*Hydrozole 1 % Crm Apply 2xdaily PRN Clotrjmazole; hydrocortisone
*TemTab 10mg I night PRN Temazepam
*LofenoxalTab 1 2xdaily PRN Diphenoxylt; Atropn
Hello from JA

For an older person, you need to first ask the doctor about possible side effects from

These are the two most likely to cause psychiatric symptoms.

Then look, at the others.
OK. If you have further questions or details, use reply to expert.
Otherwise please choose a positive rating . But, still come back if you need to…think of something later, etc. Bonuses are appreciated.

Dr. Thomas, MD and 3 other Medical Specialists are ready to help you